MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC. RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8071M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the case was assessed as reportable to the us fda as the event of hypersensitivity reaction was deemed to meet serious injury criteria of necessitates medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The device history record for radiesse dermal filler lot number 100117959 was reviewed.No nonconformances were noted that would have contributed to these events.A lot search was conducted on the reported lot number and no previous reports had been received on this lot number.
 
Event or Problem Description
This spontaneous report was received from a medical spa employee via a merz sale representative concerning a (b)(6) female patient who received radiesse.Relevant medical history and concomitant medications were not reported.On (b)(6) 2019, the patient was injected with one (1) syringe of radiesse to an unspecified location.On an unspecified date post injection, the patient experienced a hypersensitivity reaction to radiesse with lower face swelling.It was reported that the patient was seen on (b)(6) 2019 and the lower face swelling was observed.Treatment and outcome were not reported.The lot number was reported as 100117959 with an expiry date of 27 february 2022.Follow up information was received on 23 september 2019 from the reporter.The patient's relevant medical history included prior fillers, not further specified.There were no relevant concomitant medications.The injector was a physician.On (b)(6) 2019 the patient experienced the injection area was red, swollen, warm and not too hard to touch.No laboratory testing was done.Treatment included steroid dosepak and keflex 500mg twice daily (bid) for eight (8) days starting (b)(6) 2019.An additional medrol dosepak was ordered for the patient on (b)(6) 2019 as the swelling was slow to decrease.Exilis radiofrequency treatment was used to help with the swelling.The events resolved in two (2) weeks with an unknown resolution date.The physician assessed that the events were not permanent; however, treatment was necessary to prevent permanent damage.In the medical opinion of the physician, the events were related to the use of radiesse.

Brand Name
RADIESSE INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
4133 courtney street
suite 10
franksville WI 53126
MDR Report Key9131668
Report Number3013840437-2019-00004
Device Sequence Number3069835
Product Code LMH
UDI-Device IdentifierM2138071M0K25
UDI-Public+M2138071M0K25/$$32202271001179592
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2022
Device Model Number8071M0K2
Device Catalogue Number8071M0K2
Device Lot Number100117959
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2019
Initial Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR